About this Journal Submit a Manuscript Table of Contents
RETRACTED
This article has been retracted as it is essentially identical in content with a previously published paper by the same authors titled “A New Generalized Resolvent and Application in Banach Mappings.” This manuscript was published in East Asian Mathematical Journal, Volume 30 (2014), No. 1, pp. 69–77.
Journal of Applied Mathematics
Volume 2014 (2014), Article ID 603186, 6 pages
http://dx.doi.org/10.1155/2014/603186
Research Article

Iterative Schemes by a New Generalized Resolvent for a Monotone Mapping and a Relatively Weak Nonexpansive Mapping

College of Mathematics and Computer, Hebei University, Baoding 071002, China

Received 25 November 2013; Accepted 2 March 2014; Published 7 April 2014

Academic Editor: Abdel-Maksoud A. Soliman

Copyright © 2014 Xian Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce a new generalized resolvent in a Banach space and discuss some of its properties. Using these properties, we obtain an iterative scheme for finding a point which is a fixed point of relatively weak nonexpansive mapping and a zero of monotone mapping. Furthermore, strong convergence of the scheme to a point which is a fixed point of relatively weak nonexpansive mapping and a zero of monotone mapping is proved.

1. Preliminaries

Let be a real Banach space with dual . We denote by the normalized duality mapping from into , defined by where denotes the generalized duality pairing. It is well known that if is strictly convex, then is single valued and if is uniformly smooth, then is uniformly continuous on bounded subsets of . Moreover, if is a reflexive and strictly convex Banach space with a strictly convex dual, then is single valued, one-to-one, and surjective, and it is the duality mapping from into and thus and (see [1]). We note that, in a Hilbert space , is the identity mapping.

Let be a smooth, reflexive, and strictly convex Banach space. We define the function by for all . Let be a nonempty closed convex subset of . For an arbitrary point of , consider the set . In 1996, Alber [2] introduced generalized projection from Hilbert space to uniformly convex and uniformly smooth Banach space: Such a mapping is called the generalized projection.

Applying the definitions of and , a functional is defined by the following formula:

In the following, we will make use of the following lemmas.

Lemma 1 (see [3]). Let be a real smooth Banach space and let be a maximal monotone mapping; then is a closed and convex subset of and the graph of , , is demiclosed in the following sense, for all with in and for all with in implying that and .

Lemma 2 (see [2]). Let be a nonempty closed and convex subset of a real reflexive, strictly convex, and smooth Banach space and let . Then, and

Lemma 3 (see [2]). Let be a convex subset of a real smooth Banach space . Let and . Then, if and only if

Lemma 4 (see [4]). Let be a real smooth and uniformly convex Banach space and let and be two sequences of . If either or is bounded and as , then , as .
Let be a smooth Banach space and let be a nonempty closed convex subset of . A mapping is called generalized nonexpansive if and where is the set of fixed points of .
Let be a nonempty closed convex subset of , and let be a mapping from into itself. We denote by the set of fixed points of . A point of in is said to be a strong asymptotic fixed point of if contains a sequence which converges strongly to such that the strong . The set of strong asymptotic fixed points of will be denoted by . A mapping from into itself is called weak relatively nonexpansive if and for all and (see [5]).
Let be a smooth Banach space and let be a nonempty closed convex subset of . A mapping is called generalized nonexpansive if and where is the set of fixed points of . Let be a reflexive and smooth Banach space and let be a maximal monotone operator. For each and , Ibaraki and Takahashi [6] considered the set Such a is called the generalized resolvent and is denoted by By sunny nonexpansive retractions, they discussed the existence of a retraction of onto such that, for any , where is a smooth Banach space and is nonempty closed subset of (see [7]).
In [7], Zegeye and Shahzad studied the following iterative scheme for finding a zero point of a maximal strongly monotone mapping in a real uniformly smooth and uniformly convex Banach space . Then the sequence generated by converges strongly to , where is the generalized projection from onto .

In this paper, motivated by Alber [2], Ibaraki and Takahashi [6], and Zegeye and Shahzad [7], we first introduce the generalized resolvent and discuss its properties. Secondly, we give an iterative scheme for finding a point which is a fixed point of relatively weak nonexpansive mapping and a zero of monotone mapping. Finally, we show its convergence.

2. The Generalized Resolvent and Some of Its Properties

Let be a reflexive and smooth Banach space and let be a maximal monotone operator. For each and , consider the set: If , , , , then we have from the monotonicity of that and hence So, we obtain and hence This implies . Then, consists of one point. We also denote the domain and the range of by and , respectively, where is the identity on . Such a is called the generalized resolvent of and is denoted by We get some properties of and .

Proposition 5. Let be a reflexive and strictly convex Banach space with a Fréchet differentiable norm and let be a maximal monotone operator with . Then, the following hold:(1) for each ; (2) for each , where is the set of fixed points of ; (3) is closed;(4) is generalized nonexpansive for each .

Proof. (1) From the maximality of , we have Hence, for each , there exists such that . Since is reflexive and strictly convex, is bijective. Therefore, there exists such that . Therefore, we have This implies . is clear. So, we have .
(2) Let . Then, we have
(3) Let with . From , we have . Since is norm to norm continuous and is closed, we have that . This implies . That is, is closed.
(4) Let , , and . By Definition (2) and calculating that we have that Let , and . From the above formula, we have Since and , we have Therefore, we get That is, is generalized nonexpansive on .

Theorem 6 (see [8]). Let be a Banach space and let be a maximal monotone operator with . If E* is strictly convex and has a Fréchet differentiable norm, then, for each , exists and belongs to .
Using Theorem 6, we get the following result.

Theorem 7. Let be a uniformly convex Banach space with a Fréchet differentiable norm and let be a maximal monotone operator with . Then the following hold:(1)for each , exists and belongs to ;(2)if for each , then is a sunny generalized nonexpansive retraction of onto .

Proof. (1) By defining a mapping from to by we have, for all , . In fact, define Then, we have and hence . From Theorem 6, we get If is uniformly convex, then has a Fréchet differentiable norm. So, is norm to norm continuous. Since is closed, we have
(2) We define a mapping from to by Let . Then, . Therefore, is a retraction of onto . Since , we have and hence Letting , we get From Proposition 5, is sunny and generalized nonexpansive. This implies that is a sunny generalized nonexpansive retraction of onto .

3. An Iterative Scheme for Finding a Zero Point of a Monotone Mapping by

Now we construct an iterative scheme which converges strongly to a point which is a fixed point of relatively weak nonexpansive mapping and a zero of monotone mapping.

Theorem 8. Let be a uniformly convex Banach space and uniformly smooth Banach space. Let be a maximal monotone operator. Let be a nonempty closed convex subset of . Let be a relatively weak nonexpansive mapping with . Assume that is a sequence of real numbers. Then, the sequence generated by converges strongly to , where is the generalized projection from onto .

Proof. We first show that and are closed and convex for each . From the definition of and , it is obvious that is closed and is closed and convex for each . We show that is convex. Since is equivalent to and is equivalent to it follows that is convex.
Next, we show that for each . Let ; then relatively weak nonexpansiveness of and generalized nonexpansiveness of give that Thus, we give that . On the other hand, it is clear that . Thus, and, therefore, is well defined. Suppose that and is well defined. Then, the methods in (40) imply that and . Moreover, it follows from Lemma 3 that which implies that . Hence and is well defined. Then, by induction, and the sequence generated by (36) is well defined for each .
Now, we show that is a bounded sequence and converges to a point of . Let . Since and for all , we have for all . Therefore, is nondecreasing. In addition, it follows from definition of and Lemma 3 that . Therefore, by Lemma 2 we have for each for all . Therefore, is bounded. This together with (40) implies that the limit of exists. Put . From Lemma 2, we have, for any positive integer , that for all . The existence of implies that . Thus, Lemma 4 implies that and hence is a Cauchy sequence. Therefore, there exists a point such that as . Since , we have . Thus by Lemma 4 and (45) we get that and hence as . Furthermore, since is uniformly continuous on bounded sets, we have which implies that Since is also uniformly norm-continuous on bounded sets, we obtain Therefore, from (46), (49), and , we obtain that . This together with the fact that (and hence ) converges strongly to and the definition of relatively weak nonexpansive mapping implies that . Furthermore, from (36) and (47), we have that as . Thus, from , we obtain that .
Finally, we show that as . From Lemma 2, we have On the other hand, since and for all , we have by Lemma 2 that Moreover, by the definition of , we get that By combining (50) and (52), we obtain that . Therefore, it follows from the uniqueness of that . This completes the proof.

Remark 9. If in Theorem 8 we have that , the identity map on , then we get the following.

Corollary 10. Let be a uniformly convex Banach space and uniformly smooth Banach space. Let be a maximal monotone operator. Let be a nonempty closed convex subset of with . Assume that is a sequence of real numbers. Then, the sequence generated by converges strongly to , where is the generalized projection from onto .

Remark 11. We have compared the results of [2, 6, 7] with the result in this paper.
(1) In [6], Ibaraki and Takahashi introduced the generalized resolvent , which was denoted by
In this paper, we introduce the generalized resolvent , which is denoted by
(2) In [6], Ibaraki and Takahashi defined a sunny generalized nonexpansive retraction of onto
In this paper, we define a sunny generalized nonexpansive retraction of onto
(3) In [7], Zegeye and Shahzad proved the strong convergence theorem of the sequence generated by (12). Using , in this paper, we construct an iterative scheme in , which converges strongly to a point which is a fixed point of a relatively weak nonexpansive mapping and a zero of a monotone mapping.

The results we have obtained in this paper are studied in , which is different from others.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This work was supported by the Natural Science Foundation of Hebei Province (nos. A2010000191 and A2012201054), the Planning Guide of Research and Development of Science and Technology of Hebei Province, Baoding City (no. 12ZJ001), and the Youth Foundation of China (no. 11101115).

References

  1. I. Cioranescu, Geometry of Banach Spaces, Duality Mapping and Nonlinear Problems, Klumer Academic Publishers, Amsterdam, The Netherlands, 1990.
  2. Ya. Alber, “Metric and generalized projection operators in Banach spaces: prop- erties and applications,” in Theory and Applications of Nonlinear Operators of Monotonic and Accretive Type, A. Kartsatos, Ed., pp. 15–50, Marcel Dekker, New York, NY, USA, 1996.
  3. D. Pascali, Sburlan, Nonlinear Mappings of Monotone Type, Editura Academiae, Bucaresti, Romania, 1978.
  4. J. Li, “On the existence of solutions of variational inequalities in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 295, no. 1, pp. 115–126, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. Y. Su and X. Qin, “Monotone CQ iteration processes for nonexpansive semigroups and maximal monotone operators,” Nonlinear Analysis: Theory, Methods and Applications, vol. 68, no. 12, pp. 3657–3664, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. T. Ibaraki and W. Takahashi, “A new projection and convergence theorems for the projections in Banach spaces,” Journal of Approximation Theory, vol. 149, no. 1, pp. 1–14, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. H. Zegeye and N. Shahzad, “Strong convergence theorems for monotone mappings and relatively weak nonexpansive mappings,” Nonlinear Analysis: Theory, Methods and Applications, vol. 70, no. 7, pp. 2707–2716, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  8. S. Reich, “Constructive techniques for accretive and monotone operators,” in Applied Nonlinear Analysis, V. Lakshmikan, Ed., pp. 335–345, Academic Press, NewYork, NY, USA, 1979. View at Zentralblatt MATH